MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Model Number 383538
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown device manufacture date: unknown.(b)(4).Investigation summary: bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.This complaint will be tracked & trended for future occurrences.Shall a sample or lot number become available, the complaint will be re-opened and an investigation will take place.This complaint will be closed at this time.
 
Event or Problem Description
It was reported that catheter stayed in vein and split following insertion and hemorrhage occurred upon removal of needle with a bd nexiva¿ closed iv catheter system.The following information was provided by the initial reporter: canula that stays in the vein following insertion had a split.Pt bled from this site immediately upon removal of the needle.Additionally, on 2020-06-06 the bd sales consultant provided the following additional information: what is the batch number? was there serious injury? no, pt bled a bit and a new iv had to be initiated.Were there erroneous results? no.Did the course of treatment change? no.Was there exposure to blood/bodily fluid? yes, to the rn.She was wearing gloves.Was there medical intervention? bleeding was controlled by removing the catheter and putting pressure on the puncture site.Were there any other actions taken? reported incident to the patient care coordinator.

Brand Name
BD NEXIVA CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10182011
Report Number1710034-2020-00391
Device Sequence Number13674841
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383538
Device Catalogue Number383545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;